Get your Health question answered in 3 easy steps

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On metropolol and benazapril. Feeling week, tired and having stomach ache. Any suggestion?

Answered by
Dr.
Dr. Anil Grover

Cardiologist

Practicing since :1981

Answered : 922 Questions

default
Posted on Sat, 8 Dec 2012 in General Health
Question: BP is 149/93, pulse 56. Taking metropolol and benazapril. Don't feel well. Feel weak and tired. and have to lie down because these episodes make me feel like I am losing my "life force' sort of like I might faint. also have been having stomach pain that radiates up my esophogus, taking tagamet and it helps some.
doctor
Answered by Dr. Anil Grover 1 hour later
Hi there,
Thanks for writing in.
I am a qualified and certified cardiologist. I read your question with diligence.
I do not think, pulmonary embolism of 2004 and its residual effects have anything to with your present symptoms.
That brings us to the present problem:
1. It could be secondary depression because of some limitation of exercise heavy activity and sports/recreation activity which you want to pursuebut can not because of hip replacement.
2. Side effects of drug speceially metoprolol. First and foremost is to exclude postural hypotension which your physician's assistant/nurse will happily do. This can be because of both drugs and treatment is adjustment of dosage and timing of intake of drug. Other,personally, I am not great fan of betablockers which metoprolol is. I read that you do get atrial fibrillation, if your doctor concur for intermittent atrial fibrillation to control another drug like diltiazem or verapamil can be given along with small dose of enteric coated aspirin. Because, betblockers cross blood brain barrier and have known to cause symptoms of fatigue, feeling low or "life force has gone out'. Why do not you discuss with your doctor about suggestion of drug change? In controlling elevated blood pressure we have no drug of choice but there is choice of drugs, so why not take benefit of this fact. Good Luck.
Your other symptom looks more likely gastroesophageal reflux disease (GERD) and if it is controlled with OTC medications it is good.If symptoms of what I feel is GERD are not controlled a prescription drug Metochlorpropamide will help or you can try OTC drug Prilosec 20 mg tablet. Additionally, only precaution I would suggest please do not lie down immediately after meal like Dinner or siesta after lunch. If you had been exposed to too much of outside food wih doubtful hygiene in preparatin, your doctor can prescribe you a short (3) day course precription drug Tinidazole for Giardiasis/amoebiasis. If there is further query which you might have I will be most happy to answer. Good Luck.
Regards
With Best Wishes:
Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)z
Cardiologist and Internist
http:/ WWW.WWWW.WW

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,   ,  
Medical Procedures

Recent questions on  Prilosec

doctor1 MD

I am certain that gas build up in my stomach is causing my heart to skip beats and causing tachycardia. I have gas and belching that can last for hours. I take prilosec with no effect. The skipping heartbeat is very annoying. Doctor says there is nothing wrong with my heart. I have had this for many years. I am 57.

doctor1 MD

Age: 21 Height: 6 4 Weight: 190 Medical History: 1.5 months of anxiety (two times ER and told it was anxiety), heartburn for one month, sinus pressure. No operations. Medical Tests: Stress test - Healthy Barium Swallow - Nothing found Medication: 1 tablet of prilosec - mornings 2 300 mg of Ranitidine - morning/night (I started tanking Ranitidine today) Symptoms: 1. Mild pain/burning that goest from stomach to my throat. 2. Constantly Burping and stomach constantly growling 3. Feels like theres something stuck in my throat (not all the time, usually by night or when i have stomach problems) Sometimes i feel the same inside my chest (but i can breathe perfectly without any pain or discomfort) 4. Pressure in ears and soreness in throat. 5. Muscles in chest slight pain and warm sensation. 6. SENSATION that my airways are blocked but i can breath fine. 7. Heart Palpitations (not fast nor slow, i sometimes feel my heart beating in my chest) - Stress Test was done and I was told it was perfectly healthy. 8. Lost apetite Tonight i took a 300 mg Ranitidine and a 25mg vistaril, i feel pretty good. I just feel like there s something in my throat, constantly burping, growling stomach, pressure in head (sinus), discomfort/soreness throat, and heart palpitations. Thank you for your help! I m Hoping i can get myself fixed, I ve been feeling sick for 1.5 months and im getting tired of it. Thanks again!

doctor1 MD

what do they do to prevent urinary incontinence in a patient who is going to have a colonoscopy?

patient is a female who will be 80 in may, about 5'4" and weighs about 118 lbs. Is on night oxygen. Has copd, takes lipitor for high cholesterol, bp meds, prilosec for gerd and fortical for osteoporosis.

doctor1 MD

I am a 36 yr old male, 230lbs, 6'4 who has chronic runny nose and/or congestion, sneezing and occassional watery/itchy eyes. I was allergy tested in December but all turned out fine. This has been going on a year now. The ENT said there was no polyps and recommended surgery that may or may not solve my problem. Lately I have been taking Allerga and only suffer for a day every 2 wks or so. I really want to figure out what is wrong with me as this is driving me crazy. I do suffer from GERD which is under control with medication (prilosec, rantidine) and was diagnosed as borderline diabetic most recently being controlled with diet for now.

doctor1 MD

i have 15 year old son, who is having sporadic chest pain while swallowing food/drink and taking a deep breadth. it started yesterday evening in his dance class. do i need to be alarmed?

doctor1 MD

My husband is complaining of difficulty breathing and tightness in his chest. This happened shortly after dinner so he wondered if he ate too much but that could not be the cause. He is 69 and has been relaxing all day. What should I do? Be aware...

doctor1 MD

Good afternoon sir.i am experiencing gastric pain general weakness and joint pain mainly hips.im a 77y o male.im not a good presenter.have I said enough Thanks XXXXXXX aldrich red hook ny